Reactions 1680, p47 - 2 Dec 2017 Various toxicities: case report A woman [exact age at the time of reaction onset not stated] developed significant diabetic neuropathy and significant diabetic retinopathy leading to diminished vision during treatment with carboplatin, cisplatin, liposomal doxorubicin, etoposide, gemcitabine and paclitaxel. Additionally, she developed fatigue during treatment with cyclophosphamide [not all routes and dosages stated; time to reactions onset and outcomes not stated]. The woman was diagnosed with serous metastatic abdominal adenocarcinoma in December 2003 at the age of 47 years. She received a total of nine cycles of platinum-based chemotherapy in accordance with the AGO-OVAR study that included paclitaxel 135 mg/m on day 1, carboplatin AUC 5 on day 1 and gemcitabine 800 mg/m on day 1 and day 8 every 3 weeks . The platinum-based chemotherapy resulted in a partial remission. She also had a history of diabetes mellitus type I. In October 2005, May 2007 and February 2008, she developed intra‑abdominal recurrences, which were successfully treated with combinations four cycles of carboplatin AUC 2 and paclitaxel 80 mg/m every 4 weeks, and six cycles of liposomal doxorubicin 50 mg/m on day 1 every 4 weeks. She further received combinations of paclitaxel 80 mg/m2 on days 1, 8 and 15 and carboplatin AUC 2 every 4 weeks. In 2009, she was diagnosed with a recurrence at the lower part of the vagina, which was surgically removed and followed by radiotherapy. In 2011, a liver metastasis was treated with radiofrequency ablation (RFA) and four cycles of cisplatin 70 mg/m every 2 weeks and oral etoposide 50mg daily for 4 months. She had responded well to the chemotherapy. However, several courses of the neurotoxic chemotherapy and the pre‑existing diabetes had caused significant retinopathy and neuropathy, which resulted in reduced vision. Later, the woman was diagnosed with a recurrent high- grade serous ovarian cancer. In July 2015, she was started on continuous low‑dose oral cyclophosphamide 100mg daily, which resulted in a complete remission of tumour load. Treatment with cyclophosphamide was interrupted once for several weeks [reason for interruption not specified]. Subsequently, the dose of oral cyclophosphamide was reduced to 50mg due to her general aversion to drugs and the cyclophosphamide-related grade 1 fatigue. Author comment: "[S]everal courses of neurotoxic chemotherapy and the pre-existing diabetes had caused significant neuropathy and retinopathy, which diminished her vision." "Lately, several dose reductions were applied (50 mg p.o.) on the patient’s request, partly due to her general aversion to drugs, as well as the drug-related toxicity symptoms (grade 1 fatigue)" de Boo LW, et al. Metronomic cyclophosphamide-induced long-term remission after recurrent high-grade serous ovarian cancer: A case study. Molecular and Clinical Oncology 7: 1130-1134, No. 6, Dec 2017. Available from: URL: http:// doi.org/10.3892/mco.2017.1457 - Netherlands 803284386 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera